MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG SELF TEST 4CT; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG SELF TEST 4CT; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Catalog Number 195-180
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
The consumer reported a false negative result with the binaxnow covid-19 ag self test performed on an unknown date with a nasal sample.Additional testing (brand unknown) was performed with an unknown sample type and generated positive results.The consumer reported calling 911 the following day due to feeling weak and dehydrated, and were positive for covid-19.The consumer relayed that they are perfectly fine now.No additional information on treatment was provided.
 
Additional Manufacturer Narrative
B3: the date indicated is an approximation as the exact event date was not provided.The investigation remains in progress.A supplemental report will be provided after completion.
 
Additional Manufacturer Narrative
B3: the date indicated is an approximation as the exact event date was not provided.Testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 000784573 with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 195-180 / lot: 000784573d, device part number 195-430wl/ lot: 784573.The lot met the required release specifications.A review of the complaints reported as false negative patient results (confirmed and unconfirmed, conflicting results) related to kit lot 784573 showed that the complaint rate is (b)(4).Abbott diagnostics scarborough, inc.Was unable to determine the exact root cause of the reported issue, however it could possibly be related to issues including the self-test user performance, interpretation of the result, or the specific patient sample.
 
Event or Problem Description
The consumer reported a false negative result with the binaxnow covid-19 ag self test performed on an unknown date with a nasal sample.Additional testing (brand unknown) was performed with an unknown sample type and generated positive results.The consumer reported calling 911 the following day due to feeling weak and dehydrated and were positive for covid-19.The consumer relayed that they are perfectly fine now.No additional information on treatment was provided.

Brand Name
BINAXNOW COVID-19 AG SELF TEST 4CT
Common Device Name
CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key22064100
Report Number1221359-2025-00243
Device Sequence Number7639044
Product Code QYT
UDI-Device Identifier00811877011729
UDI-Public01008118770117291725071210000784573D
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K243518
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/12/2025
Device Catalogue Number195-180
Device Lot Number000784573D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer05/23/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale